Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. No professional addiction advisors are recognized by the owners, admins, or moderators, even if the member states such status. All content is copyrighted and protected by Aelius Group. DO NOT use any information that can identify you in these forums. If you do, a google search can link your addiction post to your name causing harm to your future activities including employment.
HEY TO ALL, I'M NEW HERE BUT HAVE BEEN ON SUB 28mg FOR 4 YEARS THIS JUNE, I HAVE HAD MANY SIDE EFFECTS AND OF COURSE BEEN TOLD BY MY DOC THAT IT IS UNRELATED TO THE MEDS, MY STRONGEST COMPLAINT IS THAT MY TEETH ARE BEGINNING TO ROT AWAY, I SEE A DENTIST ON A REGULAR BASIS AND BRUSH AND FLOSS DAILY, MY LAST VISIT A YEAR AGO I HAD 4 CAVITIES AND ONE OF MY FRONT TOP TEETH IS GOING TO NEED TO BE EXTRACTED, RECENTLY I LOOKED IN THE MIRROR AND NOTICED I HAD ANOTHER CAVITY ON MY FRONT LOWER TOOTH, AFTER GETTING CLOSER I NOTICED ALL MY LOWER TEETH HAD VERY SMALL DECAY AT THE BASE, WE'RE TALKING 6 TEETH IN A ROW, MY QUESTION IS HAS ANYONE ELSE HAD THIS PROBLEM, I WAS THE FIRST PATIENT IN OHIO TO GO ON THIS AND I BELIEVE MMY DOCTOR IS USING ME AS A TESTIMONIAL AND THEREFORE WILL NOT ACKNOWLEDGE THAT ANY OF THIS IS RELATED TO SUB, ANY HELP WOULD BE APPRECIATED, THX IN ADVANCE, JR
ANYONE PLEASE? ANY HELP WOULD BE APPRECIATED, WILL BE TALKING TO DOC NEXT WEEK AND WANT TO TALK ABOUT STOPPING, ACTUALLY ANY SIDE EFFECTS THAT ANYONE HAS EXPERIENCED ON A REGULAR BASIS WOULD BE APPRECIATED.
I personally haven't heard about tooth-rot as a side effect of Sub. That doesn't mean it doesn't contribute, I simply don't know. You're doing the right thing by starting a thread, and posting about it. You'll get responses; it just takes some time...
That said....your dose of Sub is way too high. (regardless of pre-Sub circumstances) Please read up about it here. Good luck with the dental sitch.
Edit: I mention your Sub dose cuz IF side effects (for YOU) are identified, you can lower your dose substantially and still receive the "benefit", for which you began Sub in the first place. The ceiling effect of Sub is widely understood to be approx. 16 mgs. I was on way over 1000 mgs. oxycodone, began at 16 mgs. Sub, dropped over the course of twelve months to a dose of 2 mgs. Please read up on it here, ask lots of questions, and take the course of action that's right for you...
Suboxone and all opiates will cause tooth decay, not directly because of the meds but indirectly due to the decreased saliva, or dry mouth. I am a dental hygienist and see this all the time! No one brushes and flosses more than I do and I have tons of decay at every exam. I even went to a highly regarded dental school who also does tons of trials and research to see if there was any new treatments for dry mouth or if anything could be done to stop the decay......they were as clueless as I am. Fluoride rinses, prescription fluoride toothpaste, artificial saliva sprays, avoid all sugars possible....nothing I didn't already know about. Sadly it looks like a prosthedontist is in my future & yours--Hope
I'm learnin to fly.....but I aint got wings! Comin' down, is the hardest thing!
Actually, I believe that the dental effects related to methadone maintenance go far beyond just the dry mouth issue. Not sure about the sub, however.
Those on methadone maintenance suffer from serious periodontal issues that are much more advanced than simple tooth decay issues.
Methadone also affects the the bones and joints, so I would not be surprised if it does not adversely affect the bone in addition to the teeth. Very difficult to remedy with simple dental hygiene if the med is causing rapid bone recession.
Up until I was 30 years old, I had only had ONE cavity my entire life!!!! I was always so happy that I was blessed with great teeth .... never had braces either .... and my teeth were straight, white and cavity free.
Now I am 34 years old and currently need quite a bit of dental work for cavities.
I spent almost 2 years on Sub ..... currently on nothing .... thank goodness .... but not looking forward to the dental work ... especially since I have a major phobia about dentists!
Do I see the correlation between Sub/opiates and teeth decay?? Absolutely YES!!
Hello to all on the Sub forum. I have just recently...within the last 3 days started taking Subutex. The Dr. will not give me Suboxone due to the presence of Naloxone, which causes me to get very sick. So it's pure buprenorphine for me...2mgs X 4/day=8mgs total. I am not having any withdrawals except for minor low back pain and a complete inability to sleep. From reading others here, I see it's not unique to myself and I don't understand why we can not sleep while on this drug. My Dr. must have anticipated this because he gave me Desyrel 100mgs at bedtime for sleep (and it doesn't work!). I hope this doesn't present as a long term problem. Sleep, as we all know, is so rejuvenating. I actually go to bed around 11-12pm exhausted and drowsy, but can not fall asleep; I'll have to wait and see if it's long-term...if anyone else has had this problem please tell me what you have done to relieve it, please.
I also have wondered about tooth decay...especially with a drug that takes about 10 mins. to dissolve under the tongue, so close to the teeth every single day; sometimes,as in my case, 4 x day. I really hope that in addition to everything else I've been through I don't have to start losing teeth!
I have read many of the preceding posts and will continue to do so; and would like to continue posting my own experiences. They say doing this is helpful...we shall see.
3 years on 1 mg a day. I am seeing tooth decay, the bottoms of almost all my teeth are turning brown. My teeth were perfect my whole life and i never had a cavity 36 years! Anybody else having this problem please let us know. Also anybody know if sub company will pay for my dental bills coming up soon?
Information in this forum is not monitored or provided by a medical professional. The information reflects member opinions only. Do not act on advice from these forums without first consulting a qualified medical professional. All content is copyrighted and protected by Aelius Group.